Alert archive / Georgia / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 116, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at May 22, 2013, 5:03 PM EDT for Taliaferro County, Wilkes County, Georgia. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 22, 2013, 5:03 PM EDT (21:03 UTC)
- Expired
- May 22, 2013, 5:45 PM EDT
- In force
- 42 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Taliaferro County, GA, Wilkes County, GA
The radar
The Robins AFB radar (KJGX), 130 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.1 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 735 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 784 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
604
WUUS52 KFFC 222103
SVRFFC
GAC265-317-222145-
/O.NEW.KFFC.SV.W.0116.130522T2103Z-130522T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
503 PM EDT WED MAY 22 2013
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL TALIAFERRO COUNTY IN EAST CENTRAL GEORGIA
WILKES COUNTY IN EAST CENTRAL GEORGIA
* UNTIL 545 PM EDT
* AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR SHARON...
MOVING NORTHEAST AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WASHINGTON AND TIGNALL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.
&&
LAT...LON 3354 8283 3362 8293 3395 8271 3385 8258
3380 8258 3369 8251
TIME...MOT...LOC 2103Z 223DEG 16KT 3361 8284
$$1 follow-up statement
597
WWUS52 KFFC 222126
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
526 PM EDT WED MAY 22 2013
GAC265-317-222136-
/O.CAN.KFFC.SV.W.0116.000000T0000Z-130522T2145Z/
WILKES GA-TALIAFERRO GA-
526 PM EDT WED MAY 22 2013
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL TALIAFERRO AND WILKES
COUNTIES IS CANCELLED...
THE THUNDERSTORM HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE
SEVERE WEATHER. HOWEVER...STRONG GUSTY WINDS UP TO 45 MPH...VERY
HEAVY RAIN...AND SMALL HAIL ARE STILL POSSIBLE WITH THIS STORM.
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.
LAT...LON 3354 8283 3362 8293 3395 8271 3385 8258
3380 8258 3369 8251
TIME...MOT...LOC 2126Z 223DEG 16KT 3369 8276
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 3:50 PM EDT, 1 hour 13 minutes earlier.
Area forecast discussion, May 22, 3:50 PM EDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 350 PM EDT WED MAY 22 2013 .SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/... AFTERNOON CONVECTION EXPECTED TO INCREASE IN COVERAGE AND PERSIST INTO THE EVENING AND OVERNIGHT HOURS AS UPPER LEVEL TROUGH MOVES THROUGH THE MISSISSIPPI VALLEY. CONVECTION EXPECTED TO BECOME MORE ORGANIZED AS ASSOCIATED SHORT WAVE FOCUSES DEVELOPMENT. MODELS A LITTLE INCONSISTENT WITH THE DEVELOPMENT AND/OR PROGRESSION OF THE ORGANIZED PRECIPITATION...BUT WITH INCREASING INSTABILITIES...DIURNAL HEATING...AND INCREASING SHEAR ACROSS THE AREA...FEEL THERE IS ENOUGH TO SUPPORT GOOD CHANCE TO LIKELY POPS...ESPECIALLY ACROSS NORTH GEORGIA. HAVE CONTINUED MENTION OF POSSIBLE SEVERE STORMS...ACCOMPANIED WITH GUSTY WINDS AND SMALL HAIL...IN THE GRIDS THROUGH 02Z TONIGHT ACROSS NORTH GEORGIA...GENERALLY NORTH OF THE ATL METRO AREA. HAVE ALSO QUICKLY TAPERED OFF EVENING AND OVERNIGHT POPS INTO THURSDAY MORNING...WITH GENERALLY SLIGHT CHANCE POPS ACROSS THE AREA THROUGH THE DAY THURSDAY AS SHORT WAVE PUSHES INTO THE CAROLINAS. AS PREVIOUSLY MENTIONED...THE SEVERE THREAT IS PRIMARILY CONFINED TO NORTH GEORGIA...THOUGH STRONG STORMS CAN BE EXPECTED ACROSS MUCH OF THE CWA. THE PRIMARY CONCERNS IN SEVERE ACTIVITY WILL BE GUSTY WINDS TO 60 MPH OR HIGHER...1 INCH HAIL OR HIGHER...FREQUENT LIGHTNING AND PERIODS OF HEAVY RAINFALL. GUSTY WINDS AND SMALL HAIL ARE ALSO POSSIBLE IN THE STRONGER STORMS. PRESSURE GRADIENT TIGHTENS THURSDAY AFTERNOON AND INTO FRIDAY...WITH WINDS 10 TO 15 MPH WITH GUSTS NEAR 20 MPH...ESPECIALLY ACROSS NORTHERN AND EASTERN GEORGIA. FOR THE TEMPERATURES..HAVE GENERALLY GONE WITH A GUIDANCE BLEND. TEMPERATURES THURSDAY MORNING ARE EXPECTED TO BE IN THE 60S...AND DEPENDING ON THE TIMING OF THE DIMINISHING CONVECTION AND CLOUDS OUT OF THE AREA...THIS COULD IMPACT MORNING LOWS BY A FEW DEGREES. TEMPERATURES WILL BE BACK IN THE LOW TO MID 80S THURSDAY AFTERNOON BEFORE COOLING BY FRIDAY. 31 .LONG TERM /FRIDAY THROUGH WEDNESDAY/... NO MAJOR CHANGES MADE TO THE EXTENDED PORTION OF THE FORECAST. A MUCH DRIER AIRMASS MOVES OVER THE AREA FRIDAY WITH DRY NW FLOW ALOFT AND SURFACE HIGH PRESSURE BUILDING OVER THE OH/TN VALLEYS DURING THE DAY. GRADIENT WINDS WILL INCREASE GETTING CLOSE TO WIND ADVISORY CRITERIA(20 MPH SUSTAINED) FOR SOME AREAS. DRY CONDITIONS SHOULD CONTINUE THROUGH THE WEEKEND EVEN WITH SLIGHT DIFFERENCES BETWEEN THE GFS AND ECMWF. THE NW FLOW ALOFT N OF THE AREA IS EXPECTED TO BECOME MORE ACTIVE WITH INCREASED PRECIP CHANCES NORTH OF THE STATE...BUT IT SHOULD STAY DRY ACROSS GA. LOOKS LIKE THE BETTER MOISTURE FINALLY MOVES IN ACROSS THE AREA BY THE BEGINNING OF NEXT WEEK SO WILL SLOWLY INCREASE CHANCES OF POPS MON THROUGH DAY 7. TEMPERATURES GENERALLY RUNNING WITHIN 5 DEGREES OF NORMAL THROUGH THE PERIOD EXCEPT SATURDAY ND SUNDAY MORNING LOWS ARE RUNNING 10-15 DEGREES BELOW NORMAL. 01 && .AVIATION... 18Z UPDATE... CONVECTION WILL CONTINUE TO INCREASE IN COVERAGE ACROSS THE STATE THIS AFTERNOON AND EVENING. HAVE GENERALLY TEMPO TS FOR THE ATL AREA AND AHN TAF SITES TO ACCOUNT FOR TS IN THE AREA THIS AFTERNOON...AND PREVAILING TS AS MORE ORGANIZED CONVECTION MOVES IN 00-02Z. CSG AND MCN AREAS LOOK TO BE PRIMARILY IMPACTED THIS EVENING WITH THE MAIN CONVECTION LINE. OVERALL...ANTICIPATING VFR CONDITIONS...WITH SOME RESTRICTED VSBYS IN THE TS. AHN COULD SEE SCT-BKN IFR 08-13Z WITH LINGERING MOISTURE IN THE AREA. WINDS WILL BE GENERALLY SOUTHWESTERLY THIS AFTERNOON...SWITCHING TO THE WEST OR NORTHWEST WITH THE FRONTAL PASSAGE TONIGHT. VRB GUSTY WINDS EXPECTED IN CONVECTION TODAY. GUSTY NW WINDS EXPECTED BY THURSDAY AFTERNOON...GENERALLY G18-24KT. //ATL CONFIDENCE...18Z UPDATE... MEDIUM CONFIDENCE ON CONVECTION TIMING. HIGH CONFIDENCE ON ALL OTHER ELEMENTS. 31 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 65 85 59 79 / 60 20 5 0 ATLANTA 66 83 59 76 / 60 10 5 0 BLAIRSVILLE 61 78 54 71 / 60 20 10 0 CARTERSVILLE 63 83 57 76 / 60 10 5 0 COLUMBUS 68 89 63 82 / 60 10 5 0 GAINESVILLE 64 82 57 75 / 60 10 5 0 MACON 65 89 60 83 / 60 20 5 0 ROME 63 84 57 77 / 50 10 5 0 PEACHTREE CITY 63 85 58 77 / 60 10 5 0 VIDALIA 68 89 65 88 / 40 20 5 0 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...31 LONG TERM....01 AVIATION...31
Hazardous weather outlook, May 22, 5:15 AM EDT, 11 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 515 AM EDT WED MAY 22 2013 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-231000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 515 AM EDT WED MAY 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE OVER NORTHWEST GEORGIA THIS AFTERNOON AND EVENING. SCATTERED STRONG THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE AREA. WEATHER HAZARDS EXPECTED... STRONG DAMAGING WIND GUSTS TO 60 MPH...HAIL UP TO 1 INCH... FREQUENT LIGHTNING AND HEAVY RAIN. DISCUSSION... THE APPROACH OF AN UPPER LEVEL TROUGH WILL COMBINE WITH ASSOCIATED MOISTURE...INSTABILITY AND LIMITED LOW LEVEL WIND SHEAR TO GIVE POTENTIAL FOR SCATTERED SEVERE THUNDERSTORMS OVER NORTHWEST GEORGIA THIS AFTERNOON AND EVENING. SCATTERED STRONG THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE FORECAST AREA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THERE WILL BE A CHANCE OF THUNDERSTORMS ON THURSDAY AS A COLD FRONT MOVES ACROSS THE AREA. THE MAIN HAZARDS WILL BE LIGHTNING AND HEAVY RAIN. WINDS WILL INCREASE FOR FRIDAY BUT STAY BELOW ADVISORY CRITERIA FOR MOST LOCATIONS. NO HAZARDOUS WEATHER IS EXPECTED FOR SATURDAY THROUGH TUESDAY AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REMAIN ALERT FOR POSSIBLE ACTIVATION THIS AFTERNOON.
In the hours before
Special weather statement, May 22, 3:54 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
354 PM EDT WED MAY 22 2013
GAZ002>004-222045-
354 PM EDT WED MAY 22 2013
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN WHITFIELD...WALKER AND CATOOSA COUNTIES UNTIL 445 PM EDT...
AT 349 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LINWOOD...MOVING NORTHEAST AT 25 MPH.
WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS
WHITFIELD...WALKER AND CATOOSA COUNTIES THROUGH 445 PM EDT. SOME
LOCATIONS IN THE PATH OF THE STORM INCLUDE LAFAYETTE...LINWOOD...
NOBLE...CHICKAMAUGA...ROCK SPRING...WOOD STATION...BEAUMONT...BLUE
SPRING...TUNNEL HILL...BOYNTON...INDIAN SPRINGS...RINGGOLD...
GRAYSVILLE...VARNELL AND COHUTTA.
&&
LAT...LON 3488 8485 3469 8532 3475 8539 3499 8521
3499 8495
TIME...MOT...LOC 1954Z 223DEG 21KT 3477 8528Special weather statement, May 22, 4:04 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
404 PM EDT WED MAY 22 2013
GAZ024-025-222030-
404 PM EDT WED MAY 22 2013
...SIGNIFICANT WEATHER ADVISORY FOR PENNY SIZED HAIL AND 35 MPH WINDS
IN BANKS AND JACKSON COUNTIES UNTIL 430 PM EDT...
AT 401 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES NORTHEAST OF TALMO...MOVING EAST AT 20
MPH.
WIND GUSTS OF 35 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS BANKS AND
JACKSON COUNTIES THROUGH 430 PM EDT. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE PENDERGRASS...TALMO...MAYSVILLE...FIVE POINTS...
COMMERCE...BANKS CROSSING...PINEFIELD CROSSROADS AND HOMER.
&&
LAT...LON 3439 8337 3433 8339 3426 8333 3423 8335
3420 8338 3414 8372 3419 8374 3430 8362
3432 8365 3435 8365 3445 8339
TIME...MOT...LOC 2004Z 252DEG 17KT 3425 8365Special weather statement, May 22, 4:23 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
423 PM EDT WED MAY 22 2013
GAZ005-012-019-020-222115-
423 PM EDT WED MAY 22 2013
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN MURRAY...BARTOW...FLOYD AND GORDON COUNTIES UNTIL 515 PM EDT...
AT 418 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM EVERETT SPRINGS TO ROME...MOVING NORTHEAST
AT 20 MPH.
WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS MURRAY...
BARTOW...FLOYD AND GORDON COUNTIES THROUGH 515 PM EDT. SOME LOCATIONS
IN THE PATH OF THESE STORMS INCLUDE LINDALE...ROME...ARMUCHEE...
EVERETT SPRINGS...KINGSTON...SHANNON...PINSON...PLAINVILLE...
OOSTANAULA...CASSVILLE...OOSTANAULA...SUGAR VALLEY...ADAIRSVILLE...
CALHOUN AND FOLSOM.
&&
LAT...LON 3487 8469 3449 8471 3425 8478 3416 8523
3438 8525 3445 8516 3457 8508 3462 8502
3463 8491 3468 8494 3468 8491 3466 8490
3468 8489 3470 8492 3471 8486 3475 8485
TIME...MOT...LOC 2024Z 228DEG 19KT 3456 8508 3444 8518
3425 8516Special weather statement, May 22, 4:27 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
427 PM EDT WED MAY 22 2013
GAZ024-025-027-222115-
427 PM EDT WED MAY 22 2013
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN MADISON...BANKS AND JACKSON COUNTIES UNTIL 515 PM EDT...
AT 425 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM HOMER TO PEACH STATE SPEEDWAY...MOVING EAST
AT 15 MPH.
WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS
MADISON...BANKS AND JACKSON COUNTIES THROUGH 515 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE MAYSVILLE...PEACH STATE
SPEEDWAY...HOMER...HOMER...APPLE VALLEY...BANKS CROSSING...
COMMERCE...FIVE POINTS...POCATALIGO AND ILA.
&&
LAT...LON 3439 8337 3433 8339 3426 8333 3427 8330
3425 8327 3425 8321 3425 8320 3415 8319
3413 8368 3427 8361 3434 8361 3444 8338
TIME...MOT...LOC 2027Z 248DEG 14KT 3432 8355 3425 8355
3418 8361Special weather statement, May 22, 4:57 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
457 PM EDT WED MAY 22 2013
GAZ008-009-016-222145-
457 PM EDT WED MAY 22 2013
...SIGNIFICANT WEATHER ADVISORY FOR PENNY SIZED HAIL AND 40 MPH WINDS
IN WHITE...UNION AND TOWNS COUNTIES UNTIL 545 PM EDT...
AT 455 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LOW GAP SHELTER...MOVING NORTHEAST AT 20
MPH.
WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS WHITE...
UNION AND TOWNS COUNTIES THROUGH 545 PM EDT. SOME LOCATIONS IN THE
PATH OF THE STORM INCLUDE UNICOI STATE PARK...ROBERTSTOWN...VOGEL
STATE PARK...LOW GAP SHELTER...ANNA RUBY FALLS...TRACK ROCK...BLUE
MOUNTAIN SHELTER...MOUNTAIN SCENE...BRASSTOWN BALD...YOUNG HARRIS...
MACEDONIA...HIAWASSEE...PLUM ORCHARD GAP SHELTER...TATE CITY AND
TITUS.
&&
LAT...LON 3499 8354 3495 8354 3493 8359 3492 8359
3488 8365 3482 8365 3480 8367 3477 8364
3469 8375 3477 8394 3499 8384 3500 8355
TIME...MOT...LOC 2057Z 205DEG 18KT 3477 8383Special weather statement, May 22, 5:00 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
500 PM EDT WED MAY 22 2013
GAZ039-051-222130-
500 PM EDT WED MAY 22 2013
...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 45 MPH
WINDS IN WILKES AND TALIAFERRO COUNTIES UNTIL 530 PM EDT...
AT 455 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SANDY CROSS...MOVING NORTHEAST AT 20 MPH.
WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS WILKES AND
TALIAFERRO COUNTIES THROUGH 530 PM EDT. SOME LOCATIONS IN THE PATH OF
THE STORM INCLUDE RAYTOWN...LYNEVILLE...SHARON...SANDY CROSS...
TYRONE...FICKLIN...LUNDBERG...ROCKY CREEK FIRE DEPT....HOLLIDAY
PARK...FLORAL HILL...DELHI...AONIA...METASVILLE...DANBURG AND
TIGNALL.
&&
LAT...LON 3363 8255 3363 8260 3360 8264 3359 8270
3357 8271 3353 8280 3363 8295 3399 8267
3392 8261 3388 8260 3386 8256 3382 8259
3366 8249
TIME...MOT...LOC 2100Z 223DEG 16KT 3362 8283The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 9:02 PM EDT | Special Weather Statement | FFC | Barrow | 28 min |
| May 21, 9:12 PM EDT | Special Weather Statement | FFC | Butts | 33 min |
| May 21, 9:20 PM EDT | Severe Thunderstorm Warning | FFC | Butts | 40 min |
| May 21, 9:55 PM EDT | Special Weather Statement | FFC | Lumpkin | 35 min |
| May 21, 9:58 PM EDT | Special Weather Statement | FFC | Lumpkin | 32 min |
| May 21, 10:21 PM EDT | Special Weather Statement | FFC | Murray | 24 min |
| May 21, 11:12 PM EDT | Special Weather Statement | FFC | Murray | 33 min |
| May 21, 11:15 PM EDT | Special Weather Statement | FFC | Dawson | 30 min |
| May 21, 11:50 PM EDT | Special Weather Statement | FFC | Gilmer | 25 min |
| May 22, 12:17 AM EDT | Special Weather Statement | FFC | Fannin | 28 min |
| May 22, 2:45 PM EDT | Special Weather Statement | FFC | Hall | 60 min |
| May 22, 3:29 PM EDT | Severe Thunderstorm Warning | FFC | Hall | 46 min |
| May 22, 3:47 PM EDT | Special Weather Statement | FFC | Chattooga, Floyd | 43 min |
| May 22, 3:54 PM EDT | Special Weather Statement | FFC | Catoosa, Walker | 51 min |
| May 22, 4:04 PM EDT | Special Weather Statement | FFC | Banks | 26 min |
| May 22, 4:23 PM EDT | Special Weather Statement | FFC | Bartow, Floyd, Gordon, Murray | 52 min |
| May 22, 4:27 PM EDT | Special Weather Statement | FFC | Banks | 48 min |
| May 22, 4:57 PM EDT | Special Weather Statement | FFC | Towns | 48 min |
| May 22, 5:00 PM EDT | Special Weather Statement | FFC | Wilkes | 30 min |
| May 22, 5:29 PM EDT | Special Weather Statement | FFC | Madison | 46 min |
| May 22, 5:33 PM EDT | Severe Thunderstorm Warning | FFC | Madison | 42 min |
| May 22, 5:43 PM EDT | Special Weather Statement | FFC | Catoosa, Dade, Walker | 47 min |
| May 22, 6:05 PM EDT | Special Weather Statement | FFC | Bibb | 40 min |
| May 22, 6:07 PM EDT | Special Weather Statement | FFC | Putnam | 38 min |
| May 22, 6:24 PM EDT | Special Weather Statement | FFC | Twiggs | 51 min |
| May 22, 7:53 PM EDT | Special Weather Statement | FFC | Clarke, Greene, Morgan, Oconee, Oglethorpe, Taliaferro | 52 min |
| May 22, 7:54 PM EDT | Severe Thunderstorm Warning | FFC | Greene, Taliaferro, Wilkes | 51 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.